Why is it dangerous to pets?
Baclofen is a central muscle relaxant used for back spasm and MS. In dogs it causes deep sedation, loss of coordination, tremors and, in severe cases, respiratory depression and death.
Human tablets are 10–20 mg, which is enormous for a pet — reports describe severe poisoning in dogs from one or two tablets.
Why speed matters
Delaying care significantly worsens outcomes. Some signs appear hours or days later, so "looks fine right now" is not a reason to wait.
Symptoms of muscle-relaxants poisoning
- Deep sedation, difficulty waking
- Wobbliness, unable to stand
- Head tremors, twitching, rigidity
- Vomiting, drooling
- Slow shallow breathing, coma (emergency)
What to do right now
- Treat any baclofen ingestion as an emergency and go to the vet now.
- Bring the bottle so the exact dose can be calculated.
- Support the head so the airway stays open if the pet is sedated.
- Do not induce vomiting in a drowsy pet.
Sources & further reading
- ASPCA Animal Poison Control — pet poison database & dosage references
- Pet Poison Helpline — toxicology triage guidelines
- Merck Veterinary Manual — toxicology monographs
- Vets Now (UK) — emergency toxicosis guidance
Other poisonings with overlapping signs
- Marijuana / THC Poisoning in Dogs — shares signs: wobbliness, vomiting
- Cane Toad & Toad Poisoning — shares signs: vomiting, wobbliness
- Foxglove (Digitalis) — shares signs: vomiting, wobbliness
Owners also ask
- My dog ate a weed edible (THC) — what should I watch for?
- My dog just licked a cane toad that was on the grill. Is it safe if the toad was cooked?
Frequently asked questions
Is Muscle Relaxants (Baclofen, Cyclobenzaprine) poisonous to a dog or cat?
Baclofen is a central muscle relaxant used for back spasm and MS. In dogs it causes deep sedation, loss of coordination, tremors and, in severe cases, respiratory depression and death.
What are the symptoms of muscle-relaxants poisoning?
Deep sedation, difficulty waking; Wobbliness, unable to stand; Head tremors, twitching, rigidity; Vomiting, drooling
What should I do if my pet ate Muscle Relaxants (Baclofen, Cyclobenzaprine)?
Treat any baclofen ingestion as an emergency and go to the vet now. Bring the bottle so the exact dose can be calculated. Support the head so the airway stays open if the pet is sedated.
Not the substance you were looking for? Browse every answer.